A case of Neuroleptic malignant syndrome associated with olanzapine and responsive to bromocryptine 

 

By Mrugank BP, Hareesha RP,   Deepanjali M,  Mangala L, Sibasish D 

ABSTRACT

Neuroleptic malignant syndrome (NMS) is the most serious of acute neurological side effects produced by antipsychotic medication, characterized by hyperthermia, rigidity, altered consciousness and autonomic dysfunction, the prevalence of which varies from 0.4-1.4%. NMS is usually seen in treatment with high potency typical antipsychotics and very rarely with atypical antipsychotics. However, NMS cases have been reported with risperidone, clozapine, olanzapine and quetiapine. The presentations of NMS have often varied, and we report atypicality in presentation of NMS due to olanzapine use. 

Key words: Atypical antipsychotics, neuroleptic malignant syndrome, olanzapine, bromocryptine 

Click here to download the complete article in PDF Format